MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ44S
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: lxmj44s, maryland xp inline sealer/divider 44cm (lot#42070038x).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a gastric bypass procedure using the device, the first handpiece failed to seal the vessel, prompting the surgeon to open a second handpiece, which also failed to seal the vessel.There was an energy activation and sealing issue, with no evidence of energy delivery and end tones heard, resulting in no seal.Bleeding occurred during the procedure.The surgical time was extended by almost 30 minutes due to these issues.
 
Event or Problem Description
It was reported that during a roux-en-y gastric bypass (rygb) surgical procedure using the device, the first handpiece failed to seal the vessel, prompting the surgeon to open a second handpiece, which also failed to seal the vessel.There was an energy activation and sealing issue, with no evidence of energy delivery and end tones heard, resulting in no seal.There were no audible or visible errors or alerts observed.After the surgery began, when the device failed to seal the vessels, the staff attempted to clean the jaws multiple times.No proper or satisfactory seals were achieved.The doctor was working on the mesentery, where the device failed and the tissue bundle appeared to be of normal thickness at the time the issue occurred.The surgery was continued using the ligasure after two unsuccessful attempts with the ligasure xp.Bleeding of 40 to 50ml occurred during the procedure.The surgical time was extended by almost 30 minutes due to these issues.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 d10 concomitant products: vlft10gen, vlft10gen ft series energy platformx1 (serial#:(b)(6)) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was no seal.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24686942
Report Number1717344-2026-00450
Device Sequence Number15963053
Product Code GEI
UDI-Device Identifier10884521830967
UDI-Public(01)10884521830967(17)290724(10)42070038X
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ44S
Device Catalogue NumberLXMJ44S
Device Lot Number42070038X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2026
Supplement Date Received by Manufacturer03/18/2026
05/29/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date03/31/2026
06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexUnknown